View Full Version : Wellbutrin's side effects.


sehrita
07-05-06, 06:46 PM
I already take strattera (for ADD) and fluvoxamine (for OCD) and have now been prescribed wellbutrin to help combat the sleepiness from strattera and also to help with my mild depression.

I just started wellbutrin on Saturday and have since then been sweaty, had somewhat rapid pulse, and felt slightly dizzy. I know that these are side effects of the medication. How long do think they will last for??? How long did your side effects last??

f_wcomboadhd
07-09-06, 01:32 AM
When I started Wellbutrin it took about a week for those things to subside. I felt a bit nauseated and dizzy with racing heartbeat. It definitely improved after a few days though. So just stay on the track and tell your doc if this lasts much longer or anything seems to be blantantly awry health wise.
One thing that floored my symptoms into overdrive: caffeine. I would stay away from that stuff like the plague.
At least until you are very comfortable with Wellbutrin and then only gradually.

Imnapl
07-09-06, 04:41 AM
I have never had any of the symptoms you describe when starting Wellbutrin. I wonder if your other meds or, as f_w suggested, something in your diet that is reacting to the Bupropion.

boardtabitz
07-09-06, 11:43 AM
I've had the nausea for sure. I always welcomed it cause it kept me from over eating. It only lasts a couple of weeks though.

f_wcomboadhd
07-09-06, 12:09 PM
imnapl, not everyone is going to have the same side effects,
but i wasn't taking anything else at the time- i added adderall only after
i was sure i could tolerate wellbutrin well

sehrita
07-09-06, 01:27 PM
I have never had any of the symptoms you describe when starting Wellbutrin. I wonder if your other meds or, as f_w suggested, something in your diet that is reacting to the Bupropion.
My mother, who is a RN, looked up Wellbutrin in her handy dandy medical book on medication. She says that my symptoms are listed in her book and that everyone gets different side effects. For instance, I haven't experienced the nausea one bit. :)

sehrita
07-09-06, 01:31 PM
When I started Wellbutrin it took about a week for those things to subside. I felt a bit nauseated and dizzy with racing heartbeat. It definitely improved after a few days though. So just stay on the track and tell your doc if this lasts much longer or anything seems to be blantantly awry health wise.
One thing that floored my symptoms into overdrive: caffeine. I would stay away from that stuff like the plague.
At least until you are very comfortable with Wellbutrin and then only gradually.
My side effects do seem to be getting better now that I have been taking the medication for one week. I also notice that caffeine does kick the side effects into overdrive. The only good thing about these side effects is that I do have a decrease in appetite... No urge to pig out on junk food. :)

Imnapl
07-09-06, 06:14 PM
imnapl, not everyone is going to have the same side effects,I'm sorry, I thought the question was for everyone taking the drug, even people who didn't get any side effects. :confused:
My adult son has also been on and off Wellbutrin more than once with no noticeable side effects; both of us used it to quit smoking and both of us have taken daily Ritalin for several years.

I don't drink much coffee because there are warnings for stimulant meds. Too much of a good thing? :D

sehrita
07-23-06, 03:37 PM
The question is for everyone who takes wellbutrin. I was just interested if anyone else had the same effects as me.

The effects seem to have worn off for the most part. I still get some sweating spells, but it is becomming rare now. My lack of appetite has stopped as well. The interesting thing is that I don't feel the urge to gorge myself on food anymore. I used to eat when sad, happy, etc... and wouldn't be able to stop. Now I have no real desire. I wonder if this is because of the Wellbutrin. I know it helps people to quit smoking.... maybe it has helped me quit junk food addiction???

I do feel more awake than when I just took the Strattera alone. I also feel more able to focus on tasks. I think I found my best medicine mixture!! Finally!!!

speedo
07-23-06, 04:45 PM
I tapered off of 150 mg wellbutrin sr and was without it for about a month. I began having a lot of episodes of strong feelings of deja-vu. I later started on wellbutrin ir , 75 mg and the deja-vu stopped immediately, and I have not had further episodes since.

My guess is that I was having partial seizures due to withdrawing wellbutrin after being on it for a year.

ME :D

sehrita
07-25-06, 02:33 PM
I tapered off of 150 mg wellbutrin sr and was without it for about a month. I began having a lot of episodes of strong feelings of deja-vu. I later started on wellbutrin ir , 75 mg and the deja-vu stopped immediately, and I have not had further episodes since.

My guess is that I was having partial seizures due to withdrawing wellbutrin after being on it for a year.

ME :D
I heard that when you have to stop taking wellbutrin that you need to taper off. I had no idea that it caused seisures when you stopped cold turkey! :eek:

speedo
07-25-06, 07:12 PM
I tapered off. Yes, if the blood levels of wellbutrin change suddenly your seizure threshold reduces and you could have a siezure. I tapered off over a period of a week. I stil lended up with a bunch of partial seizures... It went away when I started again at a low dose (75 mg/day).

My understanding is that the seizure risk is significant if you have a history of siezure and take large doses of wellbutrion (450 mg or more).

Me :D

nature
08-15-06, 10:39 AM
When I started Wellbutrin it took about a week for those things to subside. I felt a bit nauseated and dizzy with racing heartbeat. It definitely improved after a few days though. So just stay on the track and tell your doc if this lasts much longer or anything seems to be blantantly awry health wise.
One thing that floored my symptoms into overdrive: caffeine. I would stay away from that stuff like the plague.
At least until you are very comfortable with Wellbutrin and then only gradually.Same experience -- if I take it slow in terms of increasing my dose side effects disappear within a weak or two.

Why docs don't tell you about the caffeine thing is beyond me -- it made a huge difference to me but I only discovered it because I don't drink coffee every day.

sehrita
08-31-06, 03:07 AM
I had to skip a day of medication because I ran out and couldn't get to the pharmacy in time. The next day I took it I noticed I got the "sweats" again and felt slightly shaky, dizzy, and spacey all day. The next day I noticed all of those symptoms were gone.

How can one day of missing a dose make such a dramatic effect?

nature
09-02-06, 01:15 PM
I had to skip a day of medication because I ran out and couldn't get to the pharmacy in time. The next day I took it I noticed I got the "sweats" again and felt slightly shaky, dizzy, and spacey all day. The next day I noticed all of those symptoms were gone.

How can one day of missing a dose make such a dramatic effect?I guess it depends on how quickly the drug moves through your system. It also probably depends a lot on you. I tend not to miss drug doses for a whole day but I have never noticed this when I do -- but I have been taking wellbutrin on and off for at least seven years.

Most of the progress that has been made in terms of new formulations of wellbutrin (first the SR and now the XL) are all about sustained release -- which suggests that it does move through your system quickly.

rogerj1
10-24-06, 12:39 AM
There can be some real problems when you take these two drugs together. They both tweak norephinephrine in different ways. I felt great when I added Wellbutrin to Stattera, except for the fact that I didn't sleep for 5 days.

dannyjvh
11-29-06, 06:53 PM
sehrita, I've been on wellbutrin for about 4 months for depression. I'd forget doses, or whole days of medication at least once a week(probably due to the add i was diagnosed with yesterday..:| I definitly noticed that the side effects came back the next day when I would start back up on it.